Skip to content
Advice
avatar
suzylovelove posted:
I am turning 45 on Monday and was diagnosed with fibro when I was 33. I have been doing really well just watching what I eat, staying away from sugar and not taking anything but the occasional ibuprofen. I am not at the point where my whole left side is swollen, the bottom of my left foot hurts so much I can barely walk and my left eye is swelling also. I feel like I am having menopause just about every moment of the day and night. I am so tired I can barely make it through the day. After doing dishes I am ready to lay down and take a nap. I am wondering if anyone has any advice. I am going to try medication but was trying to avoid it. I take flaxseed oil, fish oil and vitamin D. I just feel like I have been fighting this for so long and now I am to tired to fight it anymore. Any helpful advice or words would be appreciated. Thanks for listening.
Reply
 
avatar
Anon_10089 responded:
It might be time for you to consider some different meds, even prescriptions. If I were you, I'd research the meds often prescribed for FM, look at their possible side effects, and go from there. Some here only use supplements too, so maybe you need to adjust those.

I'm 30 so I can't comment on the menopausal symptoms but I do know there are supplements out there that are supposed to help, like Evening Primrose oil. Recently, I tried going off my birth control pill for various reasons. I had so many terrible side effects that I went back on it. I figure that I have to deal with the pain of FM every day so why deal with other unrelated stuff. But I do really well on the pill, unlike others. For you, though, maybe addressing your hormonal issues will at least ease those symptoms. I'd go see your doctor about that. Recently the stance has changed again on hormone replacement therapy, with the idea now that if you are having horrible issues, you'll probably be ok doing HRT for a couple of years (especially if you don't have risk factors).

I went for years without medication for my FM. Now I do take some meds and I have to say that my quality of life is better on the meds. It took me a few years and some trial and error to figure out what's best for me.

Ultimately, it seems like you're at the point where you should do some research and go to your doctor to discuss your options. I hope you can find some relief!
 
avatar
Anon_408 responded:
My suggestion would be to make an appointment and check it out with a Dr. Left side only swelling, your foot, and then your eye?

Any time something changes, similar to what you are saying, it is better to get it checked out, rather then chalk it off to FM.

I'm not a dr. or in the medical field, so rather then give advice, I'm going with suggestion. Hope your symptons improve and you feel better soon!
 
avatar
annette030 responded:
I would go see your doctor, let him/her examine you and do whatever tests are needed. Swelling that is visible may be due to something other than FMS.

I am not sure what you mean when you say you feel like you are having menopause all the time. I am 62, went through menopause about 9 years ago, and had few if any symptoms.

Tell us exactly what symptoms you are having????

Most of all, go see your doctor...

Take care, Annette
 
avatar
suzylovelove replied to annette030's response:
I am hot all the time. I read on another FM board that a lot of
people when they are tired feel like they are having hot flashes.
This how I feel. I keep a fan on my desk at work and have
a fan blowing on me all night long. Sometimes I will be sitting
here and feel like I am on fire. I have had a really hard time
finding a dr. here in Arizona. Most of them have looked at me
like I was an alien. It is very frustrating. I am going to try again
and find another one. Thanks for your advice.
 
avatar
suzylovelove replied to Anon_408's response:
Thanks for you advice. I really appreciate it.
 
avatar
cathrynme responded:
Hi mynameis Cathryn I get that swelling and numbness on one side of my body all the time when I'm in a Hugh flair and even when I'm just having a bad day it's the weirded thing it really scares me when it happens I recently Judy lost feeling in my legs and toes in riding it out hoping it will go away I am taking the vitime d and I also am on the strong meds for 9 years it's the only thing that gives me a functioning life but it takes who you are from you a very vishious cycle of pain and meds I just wish I could live a life without meds but it's not an option for me right now good luck on your doctors helping you with trying new meds I wish you well


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
465 of 540 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.